My husband had Botox injected into his scalp 3 weeks ago all around his scar tissue (had brain tumor removed 07). This was done to help relieve what he calls "head pressures or brain aches". The last 2 weeks he has been having much worse head pressures and is just not feeling well. Can this be a reaction to the Botox? How much longer can he expect this to last? Thanks.
Unwell Since Botox Injected in Scalp?
Doctor Answers (3)
Unwell since Botox injected into scalp
It could be a "reaction" to the Botox depending upon the number of units used, and the depth of the injections. Some people after surgeries or injections have nerves in their scalp that can cause some pain. This will subside with time, but I know it's frustrating since the idea was to create less pressure and pain. In this specific instance I would have your husband consult with the injector.
Yes, feelings of malaise are well described in a small minority of individuals getting BOTOX.
You did not share with us the total dose he received. Systemic side effects, of which, malaise after BOTOX is one, increase in frequency with increasing treatment dose. These symptoms can persist for weeks and even months but they do eventually wear off. Unless the symptoms are associated with dramatic clinical benefit, which you are not describing, it is very hard to recommend future BOTOX treatment. I would encourage him to discuss his symptoms with the injecting physician. If this doctor in unsympathetic, I suggest he also discuss what is going on with his personal internist.
Scar tissue and botox
some doctors recommend botox to relax muscular contraction around scars during the active healing, such as in the forehead for a scar that is being pulled every time the forehead contracts. this has not yet been proven in double blind placebo controlled medical studies.
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.